Skip to Content

Effect of allopurinol on warfarin?

Responses (1)

Marvell 3 Feb 2013

Allopurinol may inhibit the metabolism of warfarin, possibly enhancing its anticoagulant effect. Allopurinol may interact in a similar manner with other oral anticoagulants.

MANAGEMENT: Patients on concomitant therapy should be monitored for excessive anticoagulation. The INR should be checked frequently and dosage adjusted accordingly when allopurinol is added to an anticoagulant regimen. Patients should be advised to promptly report any signs of bleeding to their physician, including pain, swelling, headache, dizziness, weakness, prolonged bleeding from cuts, increased menstrual flow, vaginal bleeding, nosebleeds, bleeding of gums from brushing, unusual bleeding or bruising, red or brown urine, or red or black stools.

https://www.drugs.com/interactions-check.php?drug_list=127-0,2311-0

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions